# SDR 0201669941

- Difficulty date: May 16, 2002
- Submitted: May 28, 2002
- Operation: Air carrier
- Aircraft: N3324L
- Make and model: Doug DC-9-32
- Aircraft serial: 47103
- Aircraft time: 88,692 hours, 90,232 cycles
- System (JASC): 2760 · Drag Control System
- Part: Control Box
- Part number: 420913
- Part serial: 00896
- Condition: Malfunctioned
- Location: Spoiler
- Stage of operation: LD
- How discovered: O
- Nature of condition: F, J
- Precautionary procedure: L

## Discrepancy

DURING LANDING AT MSP, FLIGHT TOUCHED DOWN BUT SPOILERS FAILED TO EXTEND SO CREW INITIATED A GO-AROUND.  ONCE AIRBORNE, COMPLIED WITH COM PROCEDURES AND THE AIRCRAFT RETURNED AND LANDED USING MANUAL SPOILER CONTROL.  APPARENTLY THE WIND CONDITIONS FOR LANDING WERE CAUSING EXCESSIVE FLOATING OF THE AIRCRAFT AND SPOILERS WERE NECESSARY.  AFTER ENGINE SHUTDOWN AT GATE, THE SPOILER SYSTEM RECYCLED AND THE ANNUNCIATOR LIGHT EXTINGUISHED.  MAINTENANCE REPLACED THE SPOILER CONTROL BOX AND THE AIRCRAFT RETURNED TO SERVICE.
